How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18424
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

My ihalors spirivia and seretide give me palpitations, what

Customer Question

My ihalors spirivia and seretide give me palpitations, what is my alternative? I've been using both for 3 years for mild copd
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi--what exactly is the problem for which you use these inhalers? Are they the only ones you've used and have you spoken to your doctor about this?
Customer: replied 3 years ago.

I've spoken to my gp about this and he said i should try stopping them for 2 weeks

Expert:  Dr. D. Love replied 3 years ago.
I notice that you have opted out the other expert.

Both the Spiriva and one of the ingredients of the Seretide (the salmeterol component) can cause palpitations.

Therefore, there are a couple of options. In someone with only mild disease, it is reasonable to try going without the inhalers for a short time to ensure that the palpitations resolve without the medicines. However, it is likely that some other medicine will be necessary for the COPD. In this setting, the primary alternative would be to use a steroid inhaler. The Seretide has a steroid along with the salmeterol, but using an inhaler that contains only the steroid will avoid the side effects associated with the salmeterol component.

It also would be appropriate to be sure that you have a rescue inhaler that can be used for relief of shortness of breath, although rescue inhalers also can cause palpitations. But if you develop significant shortness of breath, it is important to use a rescue inhaler to improve breathing.

If you have any further questions, please let me know.

Expert:  Dr. D. Love replied 3 years ago.
I do not see that you have received or reviewed my original answer. Sometimes the notification system fails, so I am placing another post to cause the system to send another notification. The answer is above. If you have any further questions, please let me know.

Related Medical Questions